Thunderstorm Wind, Spokane
- When
- May 12, 7:25 PM PST
- Where
- Spokane County, Millwood
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 47.680, -117.280
A strong short wave passing through eastern Washington contributed to a few severe thunderstorm reports. An estimated 60 MPH wind gust occurred at Millwood in Spokane county, with an estimated gust of 58 MPH at Diamond Lake in Pend Oreille county.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OTX wrote it up.
A strong short wave passing through eastern Washington contributed to a few severe thunderstorm reports. An estimated 60 MPH wind gust occurred at Millwood in Spokane county, with an estimated gust of 58 MPH at Diamond Lake in Pend Oreille county.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at May 12, 7:04 PM PST, 21 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WA 804 PM PDT SAT MAY 12 2007 .SYNOPSIS...A LOW PRESSURE SYSTEM WILL SWING THROUGH THE NORTHWEST TONIGHT AND SUNDAY BRINGING SCATTERED SHOWERS AND THUNDERSTORMS TO THE REGION. THIS WILL RESULT IN MOSTLY CLOUDY AND COOLER CONDITIONS ON SUNDAY. HIGH PRESSURE WILL RETURN ON MONDAY...WITH CLEARING SKIES AND TEMPERATURES WARMING THROUGH MID WEEK. && .DISCUSSION... THE UPPER LEVEL LOW REMAINS ALMOST STATIONARY JUST OFF THE SOUTHWEST WASHINGTON COAST. MOISTURE AND WEAK DISTURBANCES MOVING THROUGH THE LOW ARE KICKING OFF A LINE OF CONVECTION MOVING NORTH THROUGH THE FORECAST AREA THIS EVENING. A FEW EMBEDDED THUNDERSTORMS ARE ALSO POPPING UP. THE BEST INSTABILITY IS ACROSS THE EXTREME EASTERN ZONES AND AT THE TIME THE THUNDERSTORMS HAVE BEEN DEVELOPING OVER THE NORTHERN BLUE MOUNTAINS AND MOVING NORTH ACROSS THE PALOUSE AND INTO THE SPOKANE AREA. 00Z SOUNDINGS INDICATE AN INVERTED V PROFILE BELOW ABOUT 10K FEET WITH A HABOOB NOSE AT ABOUT 625MB. KOTX .5 VELOCITY DATA INDICATES SOME 25-35KT GUSTS MOVING NORTH WITH THE OUTFLOW BOUNDARY. AS SUCH EXPECT SOME SHORT TERM GUSTY WINDS JUST AHEAD AND WITH THE THUNDERSTORMS. AS THIS TIME DO NOT ANTICIPATE WINDS REACHING SEVERE BUT BLOWING DUST COULD POSE LOCALIZED VISIBILITY CHALLENGES. OTERWISE MAINLY SHOWERS ACROSS THE WESTERN ZONES. AS SUCH HAVE BUMPED UP THE POPS SLIGHTLY FOR THIS EVENING ACROSS THE FORECAST AREA. WHILE I KEPT SCATTERED THUNDERSTORMS ACROSS THE EASTERN ZONES FOR THE NEXT FEW HOURS...DECREASED THE POSSIBLITY FROM THE BASIN WESTWARD INTO THE EAST SLOPES OF THE CASCADES. EXPECT THE SHOWERS TO CONTINUE WELL INTO THE EVENING. FIRST LOOK AT THE 00Z MODLES INDICATES THE ATMOSPHERE SHOULD STABILIZE AND THE THREAT OF THUNDERSTORMS SHOULD BE ON THE DECLINE OVER NIGHT. IN ADDITION A FEW TWEAKS WERE MADE TO MIN TEMPERATURES...BUT THESE WERE MINOR. /TOBIN && && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 48 65 45 74 49 81 / 50 30 20 0 0 0 COEUR DALENE 48 63 43 73 44 80 / 50 40 20 0 0 0 PULLMAN 47 62 42 71 43 80 / 50 30 20 0 0 0 LEWISTON 53 71 46 78 49 87 / 30 30 20 0 0 0 COLVILLE 48 67 42 75 42 84 / 50 30 20 0 0 0 SANDPOINT 48 61 41 72 42 80 / 50 50 20 0 0 0 KELLOGG 47 60 42 73 44 79 / 50 50 30 0 0 0 MOSES LAKE 50 73 44 79 47 87 / 40 10 10 0 0 0 WENATCHEE 51 72 48 78 52 85 / 40 10 10 0 0 0 OMAK 49 71 41 78 45 86 / 40 10 10 0 0 0 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...NONE. WA...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 505 AM PDT SAT MAY 12 2007 IDZ003-004-026-027-WAZ031>033-131215- IDAHO PALOUSE-CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- INCLUDING THE CITIES OF...MOSCOW...ST. MARIES...KELLOGG... PINEHURST...OSBURN...WALLACE...MULLAN...LEWISTON...KAMIAH... CRAIGMONT...NEZPERCE...WINCHESTER...ANATONE...PEOLA...CLARKSTON... PULLMAN 505 AM PDT SAT MAY 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...NORTH CENTRAL IDAHO AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON. THE THREAT OF WIDESPREAD SEVERE THUNDERSTORMS IS LOW DUE TO LIMITED MOISTURE AVAILABILITY. HOWEVER...THERE IS A SMALL CHANCE THAT A FEW OF THE STORMS COULD PRODUCE DAMAGING WIND GUSTS OR HAIL UP TO THE SIZE OF NICKELS IF THE MOISTURE TAP INTO THIS STORM SYSTEM INCREASES. THE AREA OF HIGHEST THREAT WILL BE FROM THE CAMAS PRAIRIE REGION NEAR LEWISTON...AND NORTH INTO SHOSHONE COUNTY SOUTH OF INTERSTATE 90 THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. IDZ001-002-WAZ034>038-041>044-131215- NORTHERN PANHANDLE-COEUR DALENE AREA-MOSES LAKE AREA- UPPER COLUMBIA BASIN-SPOKANE AREA-NORTHEAST MOUNTAINS- OKANOGAN HIGHLANDS-WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES- OKANOGAN VALLEY-WATERVILLE PLATEAU- INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY... PRIEST RIVER...COEUR DALENE...POST FALLS...HAYDEN...MOSES LAKE... EPHRATA...OTHELLO...QUINCY...RITZVILLE...COULEE DAM...ODESSA... ELECTRIC CITY...WILBUR...GRAND COULEE...COULEE CITY...SPOKANE... COLVILLE...DEER PARK...CHEWELAH...NEWPORT...KETTLE FALLS... REPUBLIC...INCHELIUM...WENATCHEE...LEAVENWORTH...MAZAMA...TWISP... WINTHROP...OMAK...OKANOGAN...BREWSTER...BRIDGEPORT...OROVILLE... WATERVILLE...MANSFIELD 505 AM PDT SAT MAY 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON AND NORTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON...MAINLY ACROSS FAR EASTERN WASHIGNTON AND NORTH IDAHO. SEVERE STORMS DO NOT APPEAR LIKELY AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
The Spokane radar (KOTX), 26 km away, was scanning. The volume nearest the first event began at 03:25 UTC.
2 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Washington in 2007Every state in 2007This day in weather historyWarnings in Washington, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 28547, 28548.